Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 8, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Sep 8, 2021, 3:39 PM EDT for Hendry County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2021, 3:39 PM EDT (19:39 UTC)
Expired
Sep 8, 2021, 4:15 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Hendry County, FL

The radar

The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1672 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS82 KMFL 081939
SPSMFL

Special Weather Statement
National Weather Service Miami FL
339 PM EDT Wed Sep 8 2021
 
FLZ066-070-082015-
Hendry FL-Inland Collier County FL-
339 PM EDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of northwestern Collier
and west central Hendry Counties through 415 PM EDT...

At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Big Corkscrew Island to Orangetree. Movement was
northeast at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, Corkscrew Swamp Sanctuary, Keri, Bunker Hill and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2642 8156 2661 8156 2665 8134 2634 8127
      2619 8164 2642 8165
TIME...MOT...LOC 1939Z 217DEG 8KT 2638 8155 2630 8156 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:02 PM EDT, 37 minutes earlier.

Area forecast discussion, Sep 8, 3:02 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Miami FL
302 PM EDT Wed Sep 8 2021

.SHORT TERM (Rest of Today through Thursday):

Another day of very weak southwesterly steering flow. This will
allow both seabreezes to propagate inland today where they will
collide/interact with one another before spreading showers and
storms outwards along various outflow boundaries. MFL's 08/12Z
sounding measured a PW of 1.96 inches, which is ~1.4-1.6 standard
deviations above the climatological mean, or in the 90th percentile.
With the increase in moisture along with ample diurnal heating
expected, lapse rates should slightly steepen throughout the day.
Fortunately, 500mb temps are on the warmer side at -6.1C.
Thus, scattered showers and storms are expected today, especially
along the sea breezes and their outflows. The main concern with
convection today will be the erratic and slow storm motion, and thus
heavy rainfall and localized flooding, especially areas that have
seen heavy/prolonged rain the past several days and/or areas that
storms train over. The greatest potential for localized flooding
will be over the east coast metro areas this afternoon into the
early evening due to the southwesterly steering flow.

Most of the showers and storms will diminish as the evening
progresses, however additional showers and storms will be possible
overnight over the Atlantic and Gulf waters. On Thursday, a tropical
disturbance in the NE GOMEX will continue to stay well to the north
of South FL thanks to high pressure continuing to build across the
western Atlantic waters. Models continue to hint at drier air
filtering into the region tomorrow as the bulk of moisture pulls
northward towards the aforementioned disturbance and high pressure
further strengthens. This could help reduce PoPs for tomorrow
afternoon, with the highest chances across interior sections and the
Lake Okeechobee region. Did cap PoPs at 50 percent for now but would
not be surprised if these chances are too high.

Toasty temperatures are not going anywhere during the short term
period, with highs in the low-mid 90s and heat indices in the triple
digits. Overnight lows in the upper 70s.

.LONG TERM...

Thursday Night and Friday:

An upper trough will prevail from the northeast Gulf of Mexico
through the Southeast States as a mid to upper ridge centers over
the Bahamas. This will place South Florida along the northwest
periphery of surface high pressure centered over the Atlantic waters
with a low-level trough located across the northern/central Florida
Peninsula. The steering flow will remain very weak with the daily
sea breezes serving as the initial focus for daily shower/storm
development in conjunction with outflow boundaries after
convective initiation. The best afternoon/evening coverage should
exist over inland areas given sufficient heating for the sea
breezes to advance inland before the greater storm coverage slows
their progress. However outflow boundaries could bring convection
to the coastal areas at times as well. Temperatures will be
seasonal.

This Weekend:

High pressure at the surface and aloft should strengthen across
South Florida and the Bahamas as troughing remains in place to our
north. The tighter pressure gradient will result in an east to
southeast wind regime. As such, the greater focus for convection
will shift towards interior areas and the Gulf coast with a
stronger Atlantic breeze prevailing. Temperatures should remain
seasonal, with the warmest readings over inland Southwest Florida
given the prevailing wind regime.

Monday through Wednesday:

The aforementioned high pressure ridge will displace to our
north as an inverted trough approaches the region from the east.
This trough should set up a more unsettled pattern into mid-week
with breezy winds, less favorable beach and marine conditions, and
an uptick in shower development. Temperatures may run a little
below seasonal averages as well, depending upon the amount of
cloud and shower coverage which exists.

&&

.AVIATION(18Z TAFS)...

VFR conditions will prevail throughout the forecast period outside
of any passing convection. S/SE flow for east coast sites and S/SW
flow for APF this afternoon before becoming L/V overnight. SCT
SHRA/TS will continue developing this afternoon as both sea breezes
push inland through the early evening hours (ending ~00-02Z). Mostly
dry conditions return overnight. Winds Thursday will initially be
from the SW for all sites until the Atlantic seabreeze pushes inland
which will then shift winds from the S/SE across all east coast
aerodromes by 18Z.

&&

.MARINE...

Winds across the Atlantic and Gulf coastal waters will generally
remain on the light side throughout the end of the week as a ridge
of high pressure continues to build into the western Atlantic.
Scattered showers and thunderstorms will be possible over the local
waters each day with a brief NE swell across portions of the
Atlantic waters late week into the weekend. Winds and seas could be
locally higher in and around shower and thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  93  77  92 /  20  40  10  40
West Kendall     76  93  75  94 /  20  40  10  30
Opa-Locka        76  93  77  93 /  20  50  10  40
Homestead        76  92  76  91 /  20  30  10  30
Fort Lauderdale  77  92  77  91 /  20  50  10  40
N Ft Lauderdale  77  92  77  91 /  20  50  10  40
Pembroke Pines   76  93  76  92 /  20  50  10  40
West Palm Beach  75  93  75  92 /  40  50  10  50
Boca Raton       76  93  76  91 /  30  50  10  40
Naples           78  90  77  91 /  30  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...Fell
Thursday Night through Wednesday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 8, 3:55 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
355 AM EDT Wed Sep 8 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
355 AM EDT Wed Sep 8 2021

...Scattered Thunderstorms Mainly This Afternoon and Evening...
...Localized Flooding Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered showers and thunderstorms will develop
mainly over the local waters this morning and then transitioning to
the interior and east coast metro areas this afternoon and this
evening. Main hazards will be lightning, localized flooding, and
gusty winds.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible especially this afternoon and this evening.

Waterspouts: A few waterspouts are possible with any showers and
storms that form over the coastal waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding.

The risk of rip currents will begin to increase across the Palm
Beaches this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high wind, hail and
flooding to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 8, 2:22 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
222 PM EDT Wed Sep 8 2021

FLZ073-173-174-081845-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
222 PM EDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of central Miami-Dade
County through 245 PM EDT...

At 221 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Intersection Krome And Kendall Drive to Homestead
General Airport. Movement was west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Intersection Krome And Kendall Drive, Miccosukee Resort, The
Hammocks, Country Walk, Richmond West, Leisure City, Kendale Lakes,
Kendall West and Inlikita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2582 8058 2543 8064 2541 8046 2580 8042
TIME...MOT...LOC 1821Z 106DEG 8KT 2565 8050 2552 8053

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 8, 2:46 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Wed Sep 8 2021

FLZ073-173-081915-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
246 PM EDT Wed Sep 8 2021

...Strong thunderstorms will continue to impact portions of central
Miami-Dade County through 315 PM EDT...

At 245 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Intersection Krome And Kendall Drive to The Redland.
These storms were nearly stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Naranja, Princeton, Richmond West, Country Walk, Kendale Lakes,
Leisure City, West Kendall, Intersection Krome And Kendall Drive, The
Crossings, The Hammocks, Homestead Base, Goulds, Kendall West,
Inlikita, Three Lakes and South Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2573 8059 2545 8059 2546 8039 2572 8040
TIME...MOT...LOC 1845Z 169DEG 4KT 2566 8049 2553 8050

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi
Special weather statement, Sep 8, 2:47 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
247 PM EDT Wed Sep 8 2021

FLZ070-081915-
Inland Collier County FL-
247 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of southeastern Collier
County through 315 PM EDT...

At 247 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
south of Big Cypress National Preserve, or 19 miles east of
Chokoloskee, moving north at 5 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2582 8096 2581 8114 2598 8115 2597 8093
TIME...MOT...LOC 1847Z 185DEG 6KT 2587 8106

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi
Special weather statement, Sep 8, 3:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Wed Sep 8 2021

FLZ070-081945-
Inland Collier County FL-
311 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of east central Collier
County through 345 PM EDT...

At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
northeast of Big Cypress National Preserve, or 28 miles northeast of
Everglades City, moving north at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2619 8088 2597 8087 2598 8110 2619 8110
TIME...MOT...LOC 1911Z 197DEG 15KT 2603 8098

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 8, 3:36 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
336 PM EDT Wed Sep 8 2021

FLZ067-071-082000-
Inland Broward County FL-Inland Palm Beach County FL-
336 PM EDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 400 PM EDT...

At 336 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 7 miles west of
Parkland to near Loxahatchee NWR. These storms were nearly
stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8030 2633 8055 2655 8046 2646 8022
TIME...MOT...LOC 1936Z 138DEG 4KT 2635 8036 2644 8032

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 8, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Wed Sep 8 2021

FLZ066-070-082015-
Hendry FL-Inland Collier County FL-
339 PM EDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of northwestern Collier
and west central Hendry Counties through 415 PM EDT...

At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Big Corkscrew Island to Orangetree. Movement was
northeast at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, Corkscrew Swamp Sanctuary, Keri, Bunker Hill and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2642 8156 2661 8156 2665 8134 2634 8127
      2619 8164 2642 8165
TIME...MOT...LOC 1939Z 217DEG 8KT 2638 8155 2630 8156

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:03 PM EDTSpecial Weather StatementMFLBroward27 min
Sep 8, 1:22 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Sep 8, 2:22 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Sep 8, 2:46 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Sep 8, 2:47 PM EDTSpecial Weather StatementMFLMonroe28 min
Sep 8, 3:11 PM EDTSpecial Weather StatementMFLCollier34 min
Sep 8, 3:36 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Sep 8, 3:56 PM EDTSpecial Weather StatementMFLGlades34 min
Sep 8, 3:59 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Sep 8, 4:28 PM EDTSpecial Weather StatementMFLBroward32 min
Sep 8, 4:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Sep 8, 4:36 PM EDTSpecial Weather StatementMFLHendry24 min
Sep 8, 5:03 PM EDTSpecial Weather StatementMFLGlades57 min
Sep 8, 5:18 PM EDTSpecial Marine WarningMFL57 min
Sep 8, 5:32 PM EDTSpecial Weather StatementMFLGlades28 min
Sep 8, 6:03 PM EDTSpecial Weather StatementMFLGlades27 min
Sep 8, 6:06 PM EDTSpecial Marine WarningMFL24 min
Sep 8, 6:52 PM EDTSpecial Weather StatementMFLHendry38 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.